Diabetes has long been associated with causing a number of complications. Due to these, a patient with diabetes is often known to undergo a feeling of vomiting, nausea, and uneasiness almost at all times. In this article, we shall try to understand if there is a direct link between diabetes and nausea and whether or not can diabetes cause nausea?
Table of Contents
How can Diabetes Cause Your Nausea?
There is a direct link between diabetes and the feeling of nausea. Nausea can be caused in the patient who suffers from diabetes in a number of ways. Few ways include the following:
Low Levels of Blood Pressure:
One of the common problems that the persons suffering from diabetes experience is the complication of low blood pressure. Due to this, people have a feeling of dizziness and they tend to view all the things around them as though everything is spinning.
If your diabetes has not been detected at the right time or if you are not able to get the proper diabetes treatment, you might ultimately suffer from what is known as pancreatitis. It is a problem in your pancreas and the organ is unable to perform its primary function of either secreting the insulin or using the hormone in an appropriate manner in the body. This is all because of the fact that there is inflammation in the pancreas. Due to this, patients experience a feeling of nausea, vomiting, pain in the abdominal region, amongst other complications.
When ketones get assembled in your body to a great extent owing to uncontrolled diabetes, you might feel nauseate. Otherwise, if you have a feeling of nausea at all times, you might suspect that you are suffering from diabetic ketoacidosis which actually can take your life as well.
When you are a person who suffers from diabetes, one of the most common complications that you might be prone to be the problem of damage to the nerves that might take place in different parts of your body. If such a nerve damage happens to be in an around the digestive tract, there is a possibility that your body will face the problem wherein it cannot empty the stomach appropriately after you have eaten the food. this is known as the problem of gastroparesis. One of the symptoms of this disease is that you have a feeling of nausea as well as vomiting at your end.
Drugs and Medicines:
As you are already aware, diabetes is a difficult condition to tackle. Not only have you to make lifestyle changes in your day to day activities, but certainly the various complications imply that you will have to depend on a number of medicines and drugs that you take. Medicines, such as metformin and others lead to a feeling of nausea. That is the reason a diabetes patient who are into taking medicine such as metformin, injections such as Byetta, Victoza all cause a feeling of nausea in the patient.
High levels of Blood Glucose or Hyperglycemia:
When you have regular bouts of high blood glucose owing to the very nature of diabetes, you tend to have a feeling of nausea. It is for this reason that it is said you should keep on checking your blood glucose levels regularly when you are someone who happens to suffer from a disease like diabetes.
Low levels of Blood Glucose or Hypoglycemia:
Very similar to the above point, when in diabetes, you might suffer from low levels of blood glucose to a great extent. When you have low levels of blood glucose, the system of metabolism in the body is interrupted to a great extent. The result of this is that there is a feeling of uneasiness and nausea.
What Should You Do if You Have the Feeling Of Nausea?
If you are someone who already happens to suffer from diabetes, you should not take the feeling of uneasiness, nausea, and vomiting very lightly. There could be something serious going on and something that shall need immediate attention. In this case, you should run to your doctor and get yourself tested. This is particularly important to keep in control your diabetes and to restrict the disease from getting complicated any further.
Thus, as is clear from the above article that certainly is a direct relationship between diabetes and the feeling of nausea. One should not take this lightly and an expert medical help is highly recommended for a diabetes patient who has frequent bouts of having the feeling of nausea.